Format

Send to:

Choose Destination
See comment in PubMed Commons below
Fetal Pediatr Pathol. 2013 Oct;32(5):362-6. doi: 10.3109/15513815.2013.768743. Epub 2013 Feb 25.

Neonatal toxicity following maternal citalopram treatment.

Author information

  • 1Poison Control Centre and Teratology Information Service, Ospedali Riuniti, Bergamo, Italy. geleftheriou@hpg23.it

Abstract

Late gestational exposure to citalopram, may be associated with a neonatal toxicity syndrome with immediate onset at birth or soon after birth and sometimes may be mistaken for neonatal withdrawal syndrome. A 3860 g infant was delivered at 40 weeks gestation. The mother had been taking citalopram 20 mg/day until the day of delivery. Fifteen minutes after birth, the baby became hypertonic. Neonatal serotonin toxicity due to citalopram seems the most likely mechanism, though an important differential diagnosis is a citalopram withdrawal syndrome. We suggest the hypothesis that neonatal withdrawal syndrome may follow citalopram serotonin toxicity.

PMID:
23438790
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Taylor & Francis
    Loading ...
    Write to the Help Desk